# SDR 2015FA0000436

- Difficulty date: August 27, 2015
- Submitted: September 4, 2015
- Operation: General aviation
- Aircraft: N583MT
- Make and model: Diamon DA 40
- Aircraft serial: 40399
- Aircraft time: 4,088 hours
- Engine: Lyc IO360M1A
- Engine time: 3,607 hours
- Propeller: Hartzl HCC2YR1
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4370
- Part serial: 14061319
- Condition: Inoperative
- Location: Engine
- Part time: 196 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

AFTER A NORMAL RUNUP, PRIOR TO TAKEOFF THE ACFT ENGINE FAILED TO PROVIDE FULL POWER AND STARTED TO MISS ON TAKEOFF ROLL.   THE TAKEOFF WAS ABORTED AND THE ACFT RETURNED TO THE RAMP.  A TIMING CHECK WAS DONE AND MAGNETO, PN 4370, SN 14061319, WAS FOUND TO HAVE TIMING THAT VARIED BY OVER 10 DEGREES.  WHEN CHECKING THE FIRING FROM 1 CYLINDER TO ANOTHER THE MAGNETO WOULD FIRE AT DIFFERENT TIMES, VARYING BY AS MUCH AS 10 DEGREES.  THE MAGNETO WAS REMOVED AND A NEW MAGNETO WAS INSTALLED.  A RUNUP WAS DONE AND THE ACFT RAN NORMALLY.  WHEN THE MAGNETO WAS RETURNED TO THE SHOP, NOTICED THAT THE SN WAS COVERED BY SB1-15.  ACCESSED THE DISTRIBUTOR CAP AND FOUND THAT THE ELECTRODE FINGER OF THE DISTRIBUTOR CAP WAS NOT LOOSE AND COULD NOT HAVE CAUSED THE FAILURE.
